IGB

Connexion

(Article of periodic en Anglais - 2014)

Document title

New evidence on Gibrat’s law for cities

Authors(s) and Affiliation(s)

GONZÁLEZ-VAL R. (1) ; LANASPA L. (1) ; SANZ-GRACIA F. (1) ;
(1) Faculty of Economics and Business, Univ., Zaragoza, ESPAGNE

Abstract

This work tests the validity of Gibrat’s law on the growth of cities, from the US, Spain and Italy, for the entire 20th century. First, panel data unit root tests tend to confirm the validity of Gibrat’s law in the upper-tail distribution. Secondly, when the entire distribution is considered using non-parametric methods, it is found that Gibrat’s law does not hold exactly in the long term. Moreover, the log-normal distribution works well as a description of city size distributions across the whole century when no truncation point is considered

Source

Article of periodic

published at : Urban studies / ISSN 0042-0980

Editor : Longman Group, Harlow - ROYAUME-UNI (1964)

Millesime : 2014, vol. 51, no1 [pp. 93-115]

Bibliographic references : 2 p.

Collation : 7 fig., 3 tabl.

Language

Anglais

Digital Object Identifier

Go to electronic document thanks to its DOI : doi:10.1177/0042098013484528

Tous droits réservés © Prodig - Bibliographie Géographique Internationale (BGI), 2014
Refdoc record number (ud4) : 28163677 : Permanent link - XML version
Powered by Pxxo